After being in a clinic for 5 years, I FINALLY found a doctor willing to treat me w/methadone addiction. I was kicked out of my doctors office about 5 years ago and methadone was my only alternative. As of last Tuesday that was my last dose of Methadone. I was taking 180 mgs daily; 90 in them morning and 90 in the afternoon. I have fibromyalgia, rhumatoid arthritis, and severe panic attacks. My doctor said I was taking to much methadone which is not exactly for pain. He said for the future of my health I had to be on a REAL pain killer. Methadone only blocks your pain receptors on the spine and in the brain. I also take xanex 3 x's daily. Im allowed to double that until the misery of withdrawl goes away. I dont know anyone on here, but thought I would ask and see if anyone else has been in this situation. I have had a really tough week. My doctor said this is like coming of herion, Ive never taken that, I have however been through rehab before trying methadone clinics, been in 2. With the fenanyl I have had to take one patch atleast every other day. My doctor has been out of the office for Haunukka, no disrespect for the spelling, and the conversion sheet says that Im only taking an equal dose of methadone that would be 134 mgs. How long before the methadone is out of my system so that the pain patch will REALLY start to take effect. This sucks right at christmas time. If anyone has been through this please any anwser would be appreciated. Sometimes you feel like your the only one in the world like this. Im afraid to let my dr. know how I've had 3 patches dry up before day 3 and that I hurt like hell. Methadone wasnt the correct drug for me to be on and Im thankful that he's doing what he can to help, but does anyone have any suggestions as to what to do about talking with him, or how long withdrawls last even though I have another narcotic in its place? I can say that they are mild. Just very achy, moody, and deffinately dont feel like myself. Thanks in advance for any responses.
HI, I was just recently switched from Methadone (after 6 years) to fentanyl 100mg transdermal patch?
Added 6 Dec 2010:
Forgot to mention that I have disk disease in my back and have had two surgeries at age 26, am 29 now. I also have bone loss. My calcium d level was scary low when they did blood work 3 weeks ago. Im new on here and just looking for anwsers. At the moment I have no appetite and sleep very little at night. i have to get out of bed continually to not get stuck in one position and then cant move at all. Sorry for the long post, thanks again
Hi Amber and welcome to the site! I'm sorry to hear about all the pain and misery you're going through. Personally, I am not on methadone but know several people who are. I also have horrific chronic pain due to mid spine burst fractures. I heard methadone (especially after years of use) can stay in your system a few months after ceasing treatment. Maybe even longer. The patch is a good pain medication and is very strong! Please, please be careful with the fentanyl. You still have methadone in your system and you're adding one of the most powerful meds on top of that. Call your doctor and let him know you have gotten only minimal relief so far. But I have a feeling once you are past the withdrawal part from the methadone, the patch will work much better for you. Remember, you still have methadone in your system, you've added a very strong med to that, plus a benzo.
All 3 are respiratory depressants and must be monitored carefully. Maybe your doc is waiting until your system clears the methadone and might prescribe a bt med then. Make sure you follow the directions to a T when it comes to the patch. It also sounds as if you don't have much body fat. It's important to place the patch on a warm part of the body with not a lot of fat, such as the upper, inner part of your arm. I really just wanted to welcome you to the site and let you know there are so many wonderful members. You'll find their input very helpful. I hope your system adjusts quickly and you find good pain relief soon!
Oh you poor thing. I really feel for you. I used to be on methadone 25 mgs a day and switched to fentanyl 50mcg. It took a good week or two before I started to feel "normal" again and I just stayed in bed the whole time. Even though my dose wasn't as high as yours is, it was still an uncomfortable and rather unfavored transition to the fentanyl. I also have a problem with my patches drying up before their due time however, I'm on a pain contract so there's nothing my doctor will do for me if I run out early. If I were you though, I would just simply tell my doctor that you might need a higher dose of fentanyl or maybe need to change the patches more frequently due to the ineffectiveness after 48 hours. I've heard that some doctors will allow you to do this. Anyway, I hope this helps you out somewhat.
You shouldn't have any withdrawal symptoms switching from methadone to fentanyl, fentanyl is much stronger than methadone. I am on 95 mg methadone a day , and was recently in hospital for accident - in a lot of pain, my methadone wasn't helping - so they gave me fentanyl patches, and it not only took care of my pain - but could feel it over my methadone.
so you should feel no withdrawal symptoms during transition...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jul 2013 • 3 answers
Posted 21 Oct 2014 • 1 answer
Posted 18 Feb 2015 • 3 answers
Posted 21 Apr 2015 • 6 answers
Posted 22 Mar 2016 • 1 answer